It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Anna on July 24, 2000 at 17:56:33:

In Reply to: I have it all - who can help me, I'm desperate posted by Lisa on June 02, 2000 at 13:39:40:

: I had a grand mal on 2/18/00 - lasted about 3 min. Since then the doctor's have increased my medication from my standard 400ml of dilantin to 500ml. As of then I kept having seizures every single night in my sleep and they were all only on my right side. I went back to the neuro and he added nuerontin. It did nothing for me at all. I mean I am having seizures EVERY NIGHT all within 20 minutes of me falling asleep. The neuro deleted nuerontin and added lamictal instead. This is of no help either. I had a grand mal over the past 3 months every time my menstruation begins and 2 others, one when my coworker tried to commit suicide and sent me his suicide note and another during a traumatic family moment, that one was the last one and it was on 5/22/00. That night I had 3 grand mals, bit my tongue severly and was totally out of it. I went to the pcp and they did nothing but advise me to take 500ml of dilantin, 400ml of lamictal and to all 900ml of nuerontin again.
: I am done, that's it, I'm tired, I'm depressed and I don't know what is wrong. The pcp's have given me short term disability from work only as of last week. have had an EEG which showed no abnormalities and an MRI which showed no abnormalities.
: Who can help me? I am only 28 years old and am dying to have a baby.
: As of last week, I basically said forget it and have made up my own dosages. I take 200 ml of dilantin in the a.m. along w/ 300ml of nuerontin. At night I take 200ml of dilantin and 300ml of nuerontin and 200ml of lamictal. As of then I had had only one seizure in my sleep, as usual on my right side and very minor.
: I have taken dilantin as of the age of 21. I am tired,my gums bleed excessively, they are swollen, I have gained about 50 - 60 lbs and the dentist refuses to see me until my seizures are under control. I don't know which medicine causes me which side effects. I think it is the lamictal which doesn't let me sleep very well and the neurontin which gives me panic attacks. Yes, my hands are always cold as well as my feet, I do have double vision, I do feel sleeepy all the time and I have slight shaking of my hands always. HELP ME< HELP ME , PLEASE< SOMEONE!!!!!!!!

Dear Lisa,

All aboard!!! I guess we've both ridden on the same train. Dominated by non compassionate, judgemental, generally crappy people and doctors. First, dump that lump of a dentist. You can get work done as long as you're not allergic to Novacane. Make sure and discuss your situation with the dentist first and then a pearly smile will greet you in the mirror every morning. Second, find another neurologist. If your doctor is not a neurologist get a referral. Find one you like and can work with. It took me four different trys to find mine. It changed my life from wanting to kill myself to wanting to live happily. Go shopping for a neurologist. Ask his staff if they'd go see him. If they are hesitant at all, skip him altogether. Be honest when you go in. Place your order. Tell the Dr "I want to have a baby. What is the best way to do it given my seizure situation?" If he is compassionate, the Dr, may recommend stabilizing first, but then should be able to guide you through a healthy pregnancy with the best seizure control possible with the least medication risk to your baby. My neurologist got me a healthy baby boy. Third, talk to an endocronologist and have your hormones and thyroid levels checked at the very least. It may relate to the stress reaction, weight gain, seizure pattern change and even the sleep disturbances. You don't ask you won't know. So ask!

You sound like I did about 3 years ago. I took control of my meds like you are and found a smart, caring neurologist who would explain everything and work with me instead of handing me a prescription and yelling "Next." You deserve the best doctor you can get. You will get through this and with a little help, I know that you can get your life back from the seizures and maybe have a family down the road. Hang in there and give that loser doctor and dentist the boot and move on. There is help and you deserve it. Please post soon and let me know how everything's shaping up. A

Follow Ups

All times are GMT -7. The time now is 08:19 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!